Ladies…Needing Some Input

So, I am going to start this post by apologizing to any male readers.  This post may (or may not) make you decide never to read my blog again.  Sorry about that.  If you do not dig reading about/listening to “girl only” related malfunctions, I urge you to stop reading immediately and revisit on another less girly day.  🙂  Thanks!

Okay…so now that it is just us girls (with the exception of a few extra curious male fellas comfortable enough to keep on trucking)…I am having some baffling malfuctions.  Let me begin by saying I have the Mirena.  Next month will be four years since I “got it.”  I have been quite happy with it (and the complete lack of monthly “visits,” if you will) since…until around September.  All of the sudden I started bleeding.  At first I was just like, “Oh, well, I guess I cannot complain since this is the first one in over three years.”  Then another came in October (and stayed for 8 painful days).  Another in November (only 13 days later…and stayed for 11 days).  Yes, another in December for yet another 8 day stay.  Again in January (yes, already) only 9 days after I stopped from December’s.

Of course, I am not stupid…I visited my doctor yesterday.  He is a little confused, though.  When I had my yearly check-up in the latter part of summer, he mentioned that he could not see my strings.  We discussed how I was feeling, if I had seen it come/fall out, etc.  We determined that it was probably not a big deal since I had not had any other problems/complications.

Adding that with this new development, his first thought was it fell out.  How could I not notice this, though?  Moving on from that baffling thought…

He also said that it could just be my body kind of freaking out because of all the weight I have lost.  Hormone levels fluctuating and trying to re-regulate with this new thinner, more fit body.  It makes sense to me…a little…but I am still wondering about that.  Could that be?  Could my body be freaking out because I have lost weight?  He was quick to add that losing weight alone probably would not have caused such panic, but that it has been in such a relatively short amount of time that probably aggravated my levels.  Okay…maybe?

So, my question to you ladies out there who have lost weight…did it mess with your cycles?  Did you notice any dramatic change in length or frequency…or any other aspect of them that made you go, “Hmmm…”

I am scheduled to have a pelvic ultrasound Monday afternoon to check on the Mirena.  But, if it is still there, then what?  I know you all are not doctors (or probably are not anyway), but maybe you have experienced something similar to give me some leverage or some understanding…

PS) I feel like it is probably important to add that I love my doctor.  He is truly awesome, and I do not believe (even in the slightest) that he is even attempting to dismiss me or bash the weight loss.  He was actually really excited for me (and even teared up a little while dancing in the tiny room with me).  Yesterday was the first time I have seen him since July (when I started losing the weight).  He said when the nurse told him how much weight I lost (since she weighed me in), he had to double check the numbers himself (out of pure astonishment).  Needless to say, he said I was the rockstar of the day week and that I made his day week.  On another side note, he said I made him feel lazy because he had actually put on a few pounds in those same six months.  He promised to hit the gym last night, and that he would be thinner when I came to follow up.  LOL

-Erica

2 responses to “Ladies…Needing Some Input

  1. I’ve got a Mirena, and have loved it for the same reasons. I have only once had really mild spotting, only for a couple of days a few months back. Nothing like what you’ve had. I did have to get an ultrasound at one point before losing weight to make sure it was still there when I was having some bad cramping several months after getting it. I do recall that they come in different sizes, but I can’t imagine that the size of your uterus changes when you lose weight. I have always assumed that the padding around organs is what changes. I hope you and your doctor can figure it out. And, I hope you don’t have to get a new one (or that if you do, insurance pays).

    • Andie,
      Do you have any idea if the different sizes contain a different dosage of hormones? If so, that may be the problem. When I originally “got it” I was over 300 pounds. Now that I have lost a significant amount of weight (and plan to continue doing so), the amount of hormone may require adjusting. I am going to have to look that up…

      Thanks so much for your insight…it’s always appreciated. 🙂

      -Erica

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s